Posted by: Worried | 2011-05-28

Cysts after Mirena

Please share your thoughts.
I have posted on GyneaDoc but I see she has not been on line for a while and I need advice desperately.

I have just been to my gynea as I have had 3 UTI''s after having the Mirena inserted in December, he discoverd a cyst of 3.5cm. I am so worried, can this turn into cancer, as I have a horrible family history of cancer. He prescribed Provera for 14 days. I have read that Provera contains additional hormones, and my sister''s breast cancer was hormone related, so I am very confused. Do I just take the Provera and hope the cyst dissapears (doc has not asked for a follow up exam) and pump my body full of more hormones that might cause cancer, or do I leave the Provera and hope the cyst does not grow any further.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

I doubt that the cyst was caused due to you having had the Mirena device inserted. The Mirena device is lightly coated with progesterone, which suppresses ovulation and the only hormonal side effects, are lighter menstrual bleeding and spotting during the first month.

The cyst is not cancerous and it will not turn into a cancerous growth. The reason for your doctor prescribing the Provera is to restore the lining of the uterus. The Provera will definately not cause cancer and should be beneficial to your symptoms.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.